Sticking

I’ve been wearing the OmniPod now for 3 full days. The pods are sticking and I haven’t managed to knock it loose or disrupt them while I sleep. It’s suck to my left ‘flank.’ It’s a little bulky, but I don’t really notice it anymore.

I changed the pod this afternoon when I got home. It had been beeping at me during an IEP meeting at school. I apologized for the noise and told them that I had an insulin pump that was reminding me to change it…in four hours. Everyone laughed. Even the staunch english teacher in attendance. I need to change the reminder setting to an hour, or I have to remember to bring the PDM to my meeting so I can confirm the alert.

It’s all been pretty peachy, other than having than having it set to give me way too much insulin at the beginning of the week. When using pens, I was giving myself close to 100 units per day of Novolog and Levemir. Because insulin pumps are more efficient, and because it only uses short acting insulin (Novolog or Humalog) that is more predictable, Dr. K decreased my insulin usage by 20%, the average decrease in insulin use when going from pens to the pump. It turns out that I probably am using only 50% of what I was using before.

Each pod can be filled with 200 units of insulin. I only used 150 in the full three days that a pod will remain active before shutting itself down. If left on longer than three days, there is a higher chance of infection around the cannula site. Anyway, this second pod I only filled with 175. I also managed to extract the 50 units of unused insulin from the first pod and use it in the second. Nifty! I don’t know if its completely safe/healthy and by no means did my doctor recommend doing it, but I saw videos and posts on OmniPod boards and people do it all the time successfully. Why waste that insulin? It’s expensive!

I moved the placement of the second pod by about 2 inches. It’s a little bit closer to my spine this time, but still in a good ‘soft’ place a.k.a. place with enough fat under my skin. It feels more comfortable in this second placement because I don’t lay on any part of it while sleeping on my side. The other placement wasn’t uncomfortable, but I’m digging this one better. Once it gets colder and I’m wearing long sleeves everyday, I will try putting it on my arm. People are gonna think I’ve got guns! Except it will only be on one side.

1 thought on “Sticking”

  1. We were unofficially told about drawing out the insulin too. The one thing you have to be careful about is how hot it’s been. If the insulin is at that getting too warm point it can cause your blood sugar to raise. We’re in Texas here and hubby sweats a lot, so he really has to think about that.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s